Alert archive / North Dakota / Wind Advisories in 2005

Wind Advisory 11, NWS Bismarck, ND

November 15, 200528 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 15, 2005, 3:02 AM MST for 28 counties in North Dakota. It took effect at Nov 15, 2005, 5:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 3:02 AM MST (10:02 UTC)
In effect from
Nov 15, 2005, 5:00 AM MST
Expired
Nov 15, 2005, 10:35 PM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 28 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 62 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 151002
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CST TUE NOV 15 2005

...STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING...
.STRONG LOW PRESSURE SYSTEM OVER EAST CENTRAL NORTH DAKOTA WILL MOVE
SLOWLY NORTHEAST TODAY. STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK
SIDE OF THE STORM SYSTEM.

NDZ040-041-043-044-151815-
/O.NEW.KBIS.HW.W.0003.051115T1200Z-051116T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
302 AM MST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUST TO 55 MPH
WILL DEVELOP THIS MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001-002-009>011-017>021-031>036-042-045>047-050-151815-
/O.NEW.KBIS.WI.Y.0011.051115T1200Z-051116T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-GRANT-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...ELGIN...FORT YATES...LINTON...NAPOLEON...
ASHLEY
402 AM CST TUE NOV 15 2005 /302 AM MST TUE NOV 15 2005/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONALGUST TO 45 MPH
WILL DEVELOP THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TURNER
5 follow-up statements
000 
WWUS73 KBIS 151020 CCA
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CST TUE NOV 15 2005

...STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING...
.STRONG LOW PRESSURE SYSTEM OVER EAST CENTRAL NORTH DAKOTA WILL MOVE
SLOWLY NORTHEAST TODAY. STRONG NORTHWEST WINDS WILL DEVELOP ON THE 
BACK SIDE OF THE STORM SYSTEM. A HIGH WIND WARNING IS IN EFFECT
TODAY.

NDZ040-041-043-044-151815-
/O.NEW.KBIS.HW.W.0003.051115T1200Z-051116T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
302 AM MST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUST TO 55 MPH
WILL DEVELOP THIS MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001-002-009>011-017>021-031>036-042-045>047-050-151815-
/O.NEW.KBIS.WI.Y.0011.051115T1200Z-051116T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-GRANT-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...ELGIN...FORT YATES...LINTON...NAPOLEON...
ASHLEY
402 AM CST TUE NOV 15 2005 /302 AM MST TUE NOV 15 2005/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONALGUST TO 45 MPH
WILL DEVELOP THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TURNER
000 
WWUS73 KBIS 151641
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1041 AM CST TUE NOV 15 2005

...STRONG NORTHWEST WINDS WILL CONTINUE OVER WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE AFTERNOON...
.A STRONG LOW PRESSURE SYSTEM OVER EASTERN MINNESOTA WILL MOVE
SLOWLY NORTHEAST TODAY. A HIGH WIND WARNING IS IN EFFECT TODAY
FOR SOUTHWEST NORTH DAKOTA AND A WIND ADVISORY FOR MUCH OF CENTRAL
AND NORTHWEST NORTH DAKOTA. STRONG NORTHWEST WINDS WILL CONTINUE
ON THE BACK SIDE OF THE STORM SYSTEM WITH WINDS AS HIGH AS 45 MPH
SOUTHWEST AND 30 TO 35 MPH ELSEWHERE.

NDZ040-041-043-044-160000-
/O.CON.KBIS.HW.W.0003.000000T0000Z-051116T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
941 AM MST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUST TO 50 MPH
WILL CONTINUE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001-002-009>011-017>021-031>036-042-045>047-050-160000-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-051116T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-GRANT-
SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...ELGIN...FORT YATES...LINTON...NAPOLEON...
ASHLEY
1041 AM CST TUE NOV 15 2005 /941 AM MST TUE NOV 15 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUST TO
45 MPH WILL CONTINUE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 152130
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CST TUE NOV 15 2005

...STRONG NORTHWEST WINDS WILL CONTINUE OVER SOUTHWEST AND
CENTRAL NORTH DAKOTA THROUGH THE EVENING...
 
.A STRONG LOW PRESSURE SYSTEM OVER CENTRAL MINNESOTA WILL MOVE
SLOWLY NORTHEAST THIS EVENING AS HIGH PRESSURE BUILDS OVER EASTERN
MONTANA. GUSTY NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE OVER
CENTRAL AND SOUTHWEST NORTH DAKOTA. A FEW GUSTS TO 45 MPH ARE POSSIBLE
IN EXPOSED AREAS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

NDZ040-041-043-044-160530-
/O.CAN.KBIS.HW.W.0003.000000T0000Z-051116T0000Z/
/O.EXB.KBIS.WI.Y.0011.000000T0000Z-051116T0600Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
230 PM MST TUE NOV 15 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45
MPH ARE LIKELY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001-002-009-010-017-018-031>033-152230-
/O.CAN.KBIS.WI.Y.0011.000000T0000Z-051116T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON
330 PM CST TUE NOV 15 2005 /230 PM MST TUE NOV 15 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND
ADVISORY. 

$$

NDZ012-022-023-025-037-048-051-160530-
/O.EXB.KBIS.WI.Y.0011.000000T0000Z-051116T0600Z/
MCHENRY-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...TOWNER...MCCLUSKY...HARVEY...
CARRINGTON...JAMESTOWN...EDGELEY...OAKES
330 PM CST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH OCCASIONAL GUST TO 45
MPH WILL CONTINUE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ011-019>021-034>036-042-045>047-050-160530-
/O.EXT.KBIS.WI.Y.0011.000000T0000Z-051116T0600Z/
WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...MINOT...BEULAH...HAZEN...CENTER...
GARRISON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES...
LINTON...NAPOLEON...ASHLEY
330 PM CST TUE NOV 15 2005 /230 PM MST TUE NOV 15 2005/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUST TO 45
MPH WILL CONTINUE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HW
000 
WWUS73 KBIS 160251
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CST TUE NOV 15 2005

...NORTHWEST WINDS SUBSIDING OVER WESTERN AND CENTRAL NORTH DAKOTA...

.STRONG LOW PRESSURE OVER THE REGION TODAY HAS MOVED TO THE GREAT
LAKES REGION AND HIGH PRESSURE IS PUSHING IN FROM CANADA. WINDS
OVER WESTERN AND CENTRAL NORTH DAKOTA HAVE SUBSIDED TO BELOW
ADVISORY CRITERIA. THE STRONG WINDS REMAIN OVER EASTERN NORTH
DAKOTA WITH GUSTS TO 40 MPH IN JAMESTOWN AND FARGO IN THE PAST HOUR.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL SLOWLY 
SUBSIDE OVER EASTERN NORTH DAKOTA OVERNIGHT.

NDZ011-012-019>023-034>036-040>047-050-160400-
/O.CAN.KBIS.WI.Y.0011.000000T0000Z-051116T0600Z/
WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-
KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
MCINTOSH-
INCLUDING THE CITIES OF...MINOT...TOWNER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...
STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...ASHLEY
851 PM CST TUE NOV 15 2005 /751 PM MST TUE NOV 15 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

NDZ025-037-048-051-160600-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-051116T0600Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY...
OAKES
851 PM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH OCCASIONAL GUST TO
AROUND 40 MPH WILL CONTINUE THROUGH MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 160535
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1135 PM CST TUE NOV 15 2005

NDZ025-037-048-051-160645-
/O.CAN.KBIS.WI.Y.0011.000000T0000Z-051116T0600Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY...
OAKES
1135 PM CST TUE NOV 15 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE OVERNIGHT HOURS.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:00 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 15, 2:00 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST TUE NOV 15 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
MAIN CONCERNS WILL BE WIND TODAY AND LESS SNOWFALL. HAVE DROPPED
WINTER WEATHER ADVISORIES WEST AND MOST OF CENTRAL ND AND REPLACED
IT WITH A WIND ADVISORY. THE FAR SOUTHWEST A HIGH WIND WARNING AND
FAR NORTH AND FAR EAST CENTRAL AND WINTER WEATHER ADVISORY.

MAIN SURFACE LOW NEAR DEVILS LAKE TRACKING NORTHEAST. SURFACE
GRADIENT WILL BEGIN TO TIGHTEN IN THE FAR WEST BY 6 AM BRINGING
A INCREASE OF SURFACE WINDS. THE WINDS SHOULD BEGIN TO DIE DOWN
BY LATE AFTERNOON IN THE WEST AS HIGH PRESSURE BUILDS INTO THE
AREA. SNOWFALL HAS BEEN MUCH LESS THAN PREVIOUSLY EXPECTED...
EXCEPTION WAS FAR NORTHERN COUNTIES WHERE A FEW AREAS REPORTED
NEARLY 4 INCHES. BACKWASH LIGHT SNOWS EXPECTED TODAY OVER MUCH
OF CENTRAL ND BUT LESS THAN AN INCH. EVEN WITH THE LIGHT SNOWFALL
STRONG WINDS WILL BLOW THE SNOW AROUND AND MAY REDUCE VISIBILITIES
AT TIMES...ESPECIALLY OVER OPEN COUNTRY.

NEXT SYSTEM WILL BRING A CHANCE OF LIGHT SNOW TO THE REGION
WEDNESDAY NIGHT AND EARLY THURSDAY. MODELS INDICATING THAT
THURSDAY COULD BE ANOTHER WINDY DAY FOR THE REGION. TEMPERATURES
WILL SLOWLY MODERATE BY THE END OF THE SHORT TERM.

.LONG TERM...FRIDAY THROUGH TUESDAY NIGHT...
NORTHWEST UPPER FLOW WILL DOMINATE THROUGH THE LONG TERM PERIOD.
AN EMBEDDED SHORT WAVE WILL PUSH A COLD FRONT THROUGH THE CWA FRIDAY
AND FRIDAY NIGHT RESULTING IN A CHANCE OF SNOW. THE GFS SHOWS
ANOTHER WAVE SUNDAY NIGHT AND MONDAY MORNING...BUT IT TRACKS NORTH
AND EAST OF THE CWA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING TODAY SOUTHWEST.
WINTER WEATHER ADVISORY TODAY FAR NORTH AND FAR EAST CENTRAL.
WIND ADVISORY TODAY NORTHWEST THROUGH SOUTH CENTRAL.

&&

RGT/LM
Hazardous weather outlook, Nov 14, 4:24 AM MST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
524 AM CST MON NOV 14 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
524 AM CST MON NOV 14 2005 /424 AM MST MON NOV 14 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT.

AN ALBERTA CLIPPER MOVING INTO THE NORTHERN PLAINS TODAY WILL
BRING SNOW AND STRONG WINDS TO THE REGION TODAY AND TONIGHT.
SNOW ACCUMULATIONS OF AROUND 5 INCHES ARE POSSIBLE NORTH AND
EAST...WITH 1 TO 3 INCHES POSSIBLE ELSEWHERE. GUSTY NORTHWEST
WINDS...25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH...DEVELOPING
THIS AFTERNOON AND EVENING...WILL CREATE BLOWING AND DRIFTING
SNOW...MAKING TRAVEL VERY HAZARDOUS ACROSS MUCH OF NORTH DAKOTA.
STAY TUNED TO LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE FOR
FUTURE UPDATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER ADVISORY CONTINUES TUESDAY MORNING AND AFTERNOON.

GUSTY NORTHWEST WINDS WILL PERSIST OVER WESTERN AND CENTRAL NORTH
DAKOTA TUESDAY MORNING AND AFTERNOON. WINDS WILL BEGIN TO
DIMINISH TUESDAY AFTERNOON AND EVENING WEST TO EAST. LIGHT SNOW
WILL END WEST DURING THE MORNING...IN THE CENTRAL DURING THE
AFTERNOON...AND IN THE EAST DURING THE EVENING. BLOWING AND
DRIFTING SNOW WILL CONTINUE TO MAKE TRAVEL HAZARDOUS ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...UNTIL CONDITIONS IMPROVE WEST
TO EAST DURING THE DAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:54 AM MSTWinter Weather AdvisoryBISBottineau, Pierce, Rolette20 hr
Nov 15, 3:02 AM MSTHigh Wind WarningBISAdams, Bowman, Hettinger, Slope11 hr

Nearby

Wind Advisories in North Dakota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.